Oklahoma, 2004Tornado and Flash Flooding in Oklahoma, March 4, 2004
March 4, 2004 · NWS TSA · 16 events in 12 counties and zones
10 thunderstorm wind, 5 flash flood, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $241,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 4, 2:51 PM CST, 9 minutes earlier.
Area forecast discussion, Mar 4, 2:51 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
251 PM CST THU MAR 4 2004
STAGE IS SET FOR A BUSY AFTERNOON AND EVENING ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS. SPC HAS ISSUED A PDS TORNADO WATCH
FOR THE ENTIRE TUL CWA UNTIL 8 PM. A LINE OF SEVERE THUNDERSTORMS
CURRENTLY MARCHING ACROSS SOUTH-CENTRAL OKLAHOMA AT 70 MPH
WILL MOVE INTO THE TULSA CWA BY 400 PM. THE MAIN THREAT FROM THESE
THUNDERSTORMS WILL BE DAMAGING THUNDERSTORM WINDS OF 75 TO 90 MPH.
THE THREAT FOR TORNADOES EXISTS WITH STORM RELATIVE HELICITIES OF
AROUND 500 UNITS. THE LINE OF SEVERE THUNDERSTORMS IS THE RESULT OF
A DEEPENING SFC LOW PRESSURE SYSTEM CURRENTLY OVER SOUTHWESTERN
OKLAHOMA AND A POWERFUL MID-LEVEL SHORTWAVE PULLING OUT OF
SOUTHWESTERN TEXAS. MOST OF THE SHOWERS AND THUNDERSTORMS SHOULD END
BY MIDNIGHT AS THE SFC LOW PRESSURE SYSTEM MOVES RAPIDLY TO NEAR
KANSAS CITY BY MIDNIGHT. WILL KEEP THE FLASH FLOOD WATCH UP UNTIL
MIDNIGHT AS THE GROUND IS SATURATED ACROSS MUCH OF THE AREA.
THE COLD FRONT ASSOCIATED WITH THE SWIFTLY MOVING LOW PRESSURE
SYSTEM WILL MOVE THROUGH THE FORECAST AREA ON FRIDAY. WILL KEEP
SLIGHT CHANCE OF POPS ON FRIDAY. ANOTHER MID-LEVEL SHORTWAVE WILL
MOVE ACROSS THE SOUTHERN PLAINS FRIDAY NIGHT BUT MOISTURE IS EXPECTED TO
BE LIMITED...SO I WILL NOT ADD ANY POPS AT THIS TIME.
SOMETHING OF A NORTHWESTERLY FLOW WILL DEVELOP ACROSS THE
MID-SECTION OF THE NATION SATURDAY NIGHT INTO SUNDAY AS ANOTHER
MID-LEVEL SHORTWAVE MOVES ACROSS THE CENTRAL PLAINS AND
MID-MISSISSIPPI VALLEY. THE SFC COLD FRONT ASSOCIATED WITH THIS
MID-LEVEL SHORTWAVE WILL MOVE THROUGH THE FORECAST AREA SATURDAY
NIGHT WITH NO PRECIP EXPECTED. AS THE NORTHWESTERLY FLOW ALOFT
REMAINS ACTIVE...ANOTHER DRY COLD FRONT WILL MOVE THROUGH THE AREA
MONDAY NIGHT.
PRELIM NUMBERS:
TUL 46 57 36 62 / 70 20 10 0
FSM 50 65 38 62 / 80 20 10 0
MLC 51 64 37 62 / 70 20 10 0
BVO 43 53 32 63 / 70 20 10 0
FYV 49 59 35 58 / 90 20 10 0
BYV 49 61 34 58 / 90 20 10 0
MKO 50 60 34 60 / 80 20 10 0
MIO 44 57 33 59 / 80 20 10 0
F10 48 60 36 60 / 70 20 10 0
HHW 55 68 39 63 / 70 20 10 0
FORECAST ID= 10
.TSA WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL MIDNIGHT CST THURSDAY FOR ZONES
ARZ001>002...ARZ010>011...ARZ019>020...ARZ029.
WIND ADVISORY UNTIL MIDNIGHT CST THURSDAY FOR ZONES
ARZ001>002...ARZ010>011...ARZ019>020...ARZ029.
OK...FLASH FLOOD WATCH UNTIL MIDNIGHT CST THURSDAY FOR ZONES
OKZ049...OKZ053>076.
WIND ADVISORY UNTIL 600 PM CST THURSDAY FOR ZONES
OKZ049-053>076
Hazardous weather outlook, Mar 4, 1:00 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CST THU MAR 4 2004
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT
...SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS WILL OCCUR THIS
AFTERNOON AND THIS EVENING ACROSS MUCH OF EASTERN OKLAHOMA...WEST
CENTRAL AND NORTHWEST ARKANSAS...
...FLASH FLOODING LIKELY ACROSS PORTIONS OF NORTHEAST OKLAHOMA...
SEVERE WEATHER WILL AFFECT EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
LATE THIS AFTERNOON AND EVENING. STRONG STRAIGHT LINE WINDS...
LOCALLY IN EXCESS OF 80 MPH...WILL BE POSSIBLE ALONG WITH ISOLATED
TORNADOES.
AT 1PM...A WARM FRONT HAD MOVED NORTHWARD THROUGH MUCH OF EASTERN
OKLAHOMA AND WAS ORIENTED FROM NEAR PONCA CITY SOUTHWESTWARD TO NEAR
WICHITA FALLS TEXAS. A STRENGTHENING SURFACE LOW WILL TRACK ALONG
THIS BOUNDARY AS AN UPPER STORM SYSTEM LIFTS NORTHEASTWARD INTO THE
CENTRAL PLAINS. AN EXTENSIVE SQUALL LINE EXTENDED FROM SOUTHWEST
OKLAHOMA INTO SOUTH TEXAS.
CURRENT DATA SUPPORTS A WIDESPREAD DAMAGING WIND EVENT WITH ISOLATED
TORNADOES POSSIBLE AS THIS SQUALL LINE ENTERS EASTERN OKLAHOMA.
TORNADIC POTENTIAL WILL BE MAXIMIZED WITH ANY STORM WHICH CAN
DEVIATE FROM THE PRIMARY MOTION OF THE SQUALL LINE...WITH AN
ADDITIONAL TORNADIC THREAT WITHIN BOWING SEGMENTS OF THE SQUALL
LINE.
ADDITIONALLY...PREVIOUS HEAVY RAINS HAVE LEFT SATURATED CONDITIONS
AND ANY BURST OF HEAVY RAINS WILL LIKELY CAUSE ADDITIONAL FLOODING
CONCERNS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA
THROUGH THIS EVENING...AND FLASH FLOOD WARNINGS WILL LIKELY BE REQUIRED
THIS AFTERNOON AND EVENING.
PREPARATIONS SHOULD BE MADE FOR WIDESPREAD SEVERE WEATHER.
ADDITIONAL TECHNICAL DETAILS WILL BE FORTHCOMING IN UPDATED FORECAST
DISCUSSIONS...WITH LATER WARNINGS INDICATING THE AREAS OF HIGHEST
THREAT AND IMMEDIATE CALL TO ACTION STATEMENTS.
SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON.
WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE OUTLOOK SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN
PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT
YOUR LOCATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ONCE THE MAIN TROUGH AXIS MOVES EAST OF THE AREA FRIDAY...
SETTLED WEATHER IS ANTICIPATED FOR THE REMAINDER OF THE OUTLOOKED
PERIOD.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR
AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 4, 11:00 AM CST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1100 AM CST THU MAR 4 2004
OKZ054>064-041800-
CRAIG OK-CREEK OK-DELAWARE OK-MAYES OK-NOWATA OK-OSAGE OK-OTTAWA OK-
PAWNEE OK-ROGERS OK-TULSA OK-WASHINGTON OK-
1100 AM CST THU MAR 4 2004
THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM WATCH
NUMBER 21 FOR THE FOLLOWING AREAS:
IN EASTERN OKLAHOMA
CRAIG CREEK DELAWARE
MAYES NOWATA OSAGE
OTTAWA PAWNEE ROGERS
TULSA WASHINGTON
Local storm report, Mar 4, 12:09 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1209 PM CST THU MAR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD BARTLESVILLE 36.74N 95.95W
03/04/2004 WASHINGTON OK COUNTY OFFICIAL
RISIDUAL STREET FLOODING IN METRO AREA.
0900 AM FLASH FLOOD BARTLESVILLE 36.74N 95.95W
03/04/2004 WASHINGTON OK COUNTY OFFICIAL
STRET FLOODING...ALSO WATER IN A FEW HOMES ALONG NOWATA
ROAD
0830 AM FLASH FLOOD 5 N WANN 36.99N 95.80W
03/04/2004 WASHINGTON OK EMERGENCY MNGR
BRIDGE UNDER REPAIR WASHED OUT
0815 AM FLASH FLOOD 4 E WANN 36.91N 95.73W
03/04/2004 NOWATA OK EMERGENCY MNGR
WATER OVER THE ROAD ON HIGHWAY 10 JUST EAST OF WANN
0800 AM FLASH FLOOD 4 N HOMINY 36.48N 96.39W
03/04/2004 OSAGE OK EMERGENCY MNGR
WATER STILL OVER HIGHWAY 99. ISOLATED FLOODING ALSO ON
OTHER COUNTY ROADS.
0720 AM FLASH FLOOD 4 N HOMINY 36.48N 96.39W
03/04/2004 OSAGE OK EMERGENCY MNGR
WATER OVER THE ROAD.
&&
SAASpecial weather statement, Mar 4, 1:52 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
152 PM CST THU MAR 4 2004
ARZ001>002-010>011-019>020-029-OKZ049-053>076-050100-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR-
WASHINGTON AR-ADAIR OK-CHEROKEE OK-CHOCTAW OK-CRAIG OK-CREEK OK-DELAWARE OK-
HASKELL OK-LATIMER OK-LE FLORE OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-PUSHMATAHA OK-
ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-WASHINGTON OK-
THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 24 UNTIL 700 PM
CST THURSDAY EVENING FOR THE FOLLOWING AREAS:
IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES...
IN NORTHWEST ARKANSAS:
BENTON CARROLL CRAWFORD
MADISON WASHINGTON
IN WEST CENTRAL ARKANSAS:
FRANKLIN SEBASTIAN
IN OKLAHOMA THIS WATCH INCLUDES 25 COUNTIES...
IN EAST CENTRAL OKLAHOMA:
CHEROKEE MUSKOGEE OKFUSKEE
SEQUOYAH
IN NORTHEAST OKLAHOMA:
ADAIR CRAIG CREEK
DELAWARE MAYES NOWATA
OKMULGEE OSAGE OTTAWA
PAWNEE ROGERS TULSA
WAGONER WASHINGTON
IN SOUTHEAST OKLAHOMA:
CHOCTAW HASKELL LATIMER
LE FLORE MCINTOSH PITTSBURG
PUSHMATAHA
THIS INCLUDES THE CITIES OF ANTLERS...BARTLESVILLE...BENTONVILLE...
BERRYVILLE...BRISTOW...BROKEN ARROW...CEDARVILLE...CHARLESTON...
CLAREMORE...CLAYTON...EUFAULA...EUREKA SPRINGS...FAYETTEVILLE...FORT
SMITH...HUGO...HUNTSVILLE...JAY...MCALESTER...MIAMI...MOUNTAINBURG...
MUSKOGEE...NATURAL DAM...NOWATA...OKEMAH...OKMULGEE...OZARK...
PAWHUSKA...PAWNEE...POTEAU...PRYOR...ROGERS...SALLISAW...SAND
SPRINGS...SILOAM SPRINGS...SPRINGDALE...STIGLER...STILWELL...
TAHLEQUAH...TULSA...VAN BUREN...VINITA...WAGONER AND WILBURTON.
Special weather statement, Mar 4, 1:52 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION TO EXP TIME
NATIONAL WEATHER SERVICE TULSA OK
152 PM CST THU MAR 4 2004
ARZ001>002-010>011-019>020-029-OKZ049-053>076-050200-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR-
WASHINGTON AR-ADAIR OK-CHEROKEE OK-CHOCTAW OK-CRAIG OK-CREEK OK-DELAWARE OK-
HASKELL OK-LATIMER OK-LE FLORE OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-PUSHMATAHA OK-
ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-WASHINGTON OK-
THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 24 UNTIL 800 PM
CST THURSDAY EVENING FOR THE FOLLOWING AREAS:
IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES...
IN NORTHWEST ARKANSAS:
BENTON CARROLL CRAWFORD
MADISON WASHINGTON
IN WEST CENTRAL ARKANSAS:
FRANKLIN SEBASTIAN
IN OKLAHOMA THIS WATCH INCLUDES 25 COUNTIES...
IN EAST CENTRAL OKLAHOMA:
CHEROKEE MUSKOGEE OKFUSKEE
SEQUOYAH
IN NORTHEAST OKLAHOMA:
ADAIR CRAIG CREEK
DELAWARE MAYES NOWATA
OKMULGEE OSAGE OTTAWA
PAWNEE ROGERS TULSA
WAGONER WASHINGTON
IN SOUTHEAST OKLAHOMA:
CHOCTAW HASKELL LATIMER
LE FLORE MCINTOSH PITTSBURG
PUSHMATAHA
THIS INCLUDES THE CITIES OF ANTLERS...BARTLESVILLE...BENTONVILLE...
BERRYVILLE...BRISTOW...BROKEN ARROW...CEDARVILLE...CHARLESTON...
CLAREMORE...CLAYTON...EUFAULA...EUREKA SPRINGS...FAYETTEVILLE...FORT
SMITH...HUGO...HUNTSVILLE...JAY...MCALESTER...MIAMI...MOUNTAINBURG...
MUSKOGEE...NATURAL DAM...NOWATA...OKEMAH...OKMULGEE...OZARK...
PAWHUSKA...PAWNEE...POTEAU...PRYOR...ROGERS...SALLISAW...SAND
SPRINGS...SILOAM SPRINGS...SPRINGDALE...STIGLER...STILWELL...
TAHLEQUAH...TULSA...VAN BUREN...VINITA...WAGONER AND WILBURTON.
Event by event
10 thunderstorm wind, 5 flash flood, 1 tornado. Local standard time, as filed.
Flash Flood, Osage
- When
- March 4, 3:00 PM CST to 6:30 PM CST
- Where
- Osage County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.629, -96.398 (the zone’s center; the record gives no point)
Heavy thunderstorm rains caused numerous county roads across the county to be flooded. Some rainfall numbers from around the county from early in the day into the nightime period included 4.14 inches at Hominy, 4.32 inches at Pawhuska and 4.14 inches at Barnsdall.
Flash Flood, Nowata
- When
- March 4, 3:00 PM CST to 6:30 PM CST
- Where
- Nowata County, Countywide
- Property damage
- $120,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.799, -95.617 (the zone’s center; the record gives no point)
Heavy thunderstorm rains caused flooding and some damage of numerous roads across Nowata county. The highest rainfall total for the day was 3.73 inches at Wann.
Thunderstorm Wind, Choctaw
- When
- March 4, 3:45 PM CST to 4:15 PM CST
- Where
- Choctaw County, Countywide
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.017, -95.517
Thunderstorm winds estimated at 70 miles an hour blew down trees and large tree limbs in scattered areas throughout Choctaw County.
Flash Flood, Washington
- When
- March 4, 3:50 PM CST to 6:30 PM CST
- Where
- Washington County, Countywide
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.715, -95.904 (the zone’s center; the record gives no point)
Heavy thunderstorm rains caused flooding of numerous county roads and also street flooding in the city of Bartlesville. High water during the morning and afternoon also caused minor flooding of a total of 14 homes and 3 businesses in Bartlesville. Rainfall from early in the day into the nighttime hours totaled 4.54 inches at Bartlesville.
Thunderstorm Wind, Latimer
- When
- March 4, 4:00 PM CST
- Where
- Latimer County, Wilburton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.917, -95.317
Thunderstorm winds estimated at 70 miles an hour blew down a tree.
Flash Flood, Pawnee
- When
- March 4, 4:00 PM CST to 6:30 PM CST
- Where
- Pawnee County, Countywide
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.317, -96.699 (the zone’s center; the record gives no point)
Heavy thunderstorm rains caused flooding of numerous county roads. At least one road was heavily damaged. Total rainfall for the day at Ralston was 4.55 inches.
Thunderstorm Wind, McIntosh
- When
- March 4, 4:15 PM CST
- Where
- McIntosh County, Vivian
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.283, -95.717
Thunderstorm winds estimated at 70 miles an hour blew the roof off a barn and destroyed a storage shed.
Thunderstorm Wind, Haskell
- When
- March 4, 4:20 PM CST
- Where
- Haskell County, 5 mi N of Enterprise
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.283, -95.383
Thunderstorm winds estimated at 60 miles an hour damage the roof and dock of a marina.
Thunderstorm Wind, Pittsburg
- When
- March 4, 4:30 PM CST
- Where
- Pittsburg County, Scipio
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.050, -95.967
Thunderstorm winds estimated at 70 miles an hour blew part of the roof off a barn. The flying debris damaged a house.
Flash Flood, Rogers
- When
- March 4, 4:40 PM CST to 6:30 PM CST
- Where
- Rogers County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.372, -95.604 (the zone’s center; the record gives no point)
Heavy thunderstorm rains caused numerous county roads to be under water. One road that was covered by water was Highway 88 between Oologah and Talala.
Thunderstorm Wind, Haskell
- When
- March 4, 5:00 PM CST
- Where
- Haskell County, 3 mi W of Mc Curtain
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.150, -95.017
Thunderstorm winds estimated at 70 miles an hour snapped a power pole off.
Thunderstorm Wind, Latimer
- When
- March 4, 5:00 PM CST
- Where
- Latimer County, 3 mi N of Red Oak
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.000, -95.083
Thunderstorm winds estimated at 80 miles an hour destroyed a barn and damaged or destroyed three other equipment sheds.
Thunderstorm Wind, Latimer
- When
- March 4, 5:00 PM CST
- Where
- Latimer County, Red Oak
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.950, -95.083
Thunderstorm winds estimated at 70 miles an hour blew down several trees.
Tornado, Sequoyah
- When
- March 4, 5:27 PM CST
- Where
- Sequoyah County, 1 mi NW of Muldrow
- Rating
- F0
- Path length
- 1.7 mi
- Path width
- 200 yd
- Property damage
- $20,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.433, -94.617
A mini-supercell embedded in a squall line produced an F0 tornado from 1 miles northwest to 2 miles north of Muldrow. A carport and barn were destroyed and shingles were torn from the roof of a home. Several trees were also blown down.
Thunderstorm Wind, Le Flore
- When
- March 4, 5:29 PM CST
- Where
- Le Flore County, Panama
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.167, -94.667
Thunderstorm Wind, Sequoyah
- When
- March 4, 5:30 PM CST
- Where
- Sequoyah County, Liberty
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.483, -94.567
Thunderstorm winds estimated at 70 miles an hour destroyed a barn and carport. The wind also damaged three outbuildings.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, March 4, 200412 injured · $3.7 million · F1 · 76 events
- Tornadoes and Hail in Texas, March 4, 20042 injured · $2.1 million · F2 · 39 events
- Flood and Hail in Oklahoma, March 4, 20041 injured · $1.7 million · 75 kt wind · 60 events
- Flash Flooding and Flooding in Oklahoma, March 4 to 6, 20045 injured · $1.3 million · 19 events
- Hail and Damaging Winds in Texas, March 4, 2004$1.9 million · 79 kt wind · 16 events
- Heavy Snow in Arizona, March 4 to 5, 200412 injured · 3 events
- Tornado in Texas, March 4, 2004$30,000 · F1 · 1 event
- Flash Flooding in Kansas, March 4, 2004$80,000 · 3 events
- Flash Flood in New York, March 4, 2004$50,000 · 1 event
- Damaging Wind in Arkansas, March 4, 2004$50,000 · 60 kt wind · 1 event
- Flash Flooding in Oklahoma, March 4, 2004$40,000 · 3 events
- Tornado and Damaging Winds in Arkansas, March 4, 2004$25,000 · F0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389585, 5389653, 5389574, 5389652, 5389575, 5389654, 5389576, 5389577, 5389578, 5389655, 5389579, 5389580, 5389581, 5389582, 5389583, 5389584.